MAUDE Adverse Event Report: FHC, INC WAYPOINT PLANNER

FHC, INC WAYPOINT PLANNER
Model Number 66-WP-PL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The original planning file was evaluated by the fhc, inc.Some areas of flooding are evident in the ct scan.Merging issues are noticed around the skull (predominantly the outer and inner edges) indicative of a skew in one direction.The amount of misalignment is difficult to judge quantitatively.Based on scans and facts provided by customer development technicians for this case, it is determined that waypoint planner functioned as it was originally designed to.The software did not exhibit a failure or bug as a result of loading and merging the dicom images.The inability of planner to produce a merge that met the satisfaction of the user can be attributed to poor image quality due to scanners at the facility.The surgery was re-planned using waypoint navigator and was completed successfully with no misalignment.
 
Event or Problem Description
Surgeon reported to fhc's technical supportive representative regarding image registration in waypoint planner (66-wp-pl).The patient was previously installed with bone anchors and had undergone ct and mri scan.The surgeon did not like the image registration with waypoint planner (66-wp-pl) and decided to use a frame for the patient.Three scans were available for review; ct with anchors, mri and ct with anchors and frame.The ct with anchors and ct with anchors and frame merged very well.The ct to mri showed ac and pc to be more than a millimeter off.As a result of this, surgeon decided to reschedule the surgery.There was no evidence that the patient was harmed in anyway by rescheduling the surgery.

Brand Name
WAYPOINT PLANNER
Common Device Name
WAYPOINT PLANNER
Manufacturer (Section D)
FHC, INC
1201 main street
bowdoin ME 04287
MDR Report Key6897451
Report Number3002250546-2017-00005
Device Sequence Number10985513
Product Code HAW
UDI-Device Identifier00873263004371
UDI-Public00873263004371
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K092192
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number66-WP-PL
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2017
Initial Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;